Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 25, 2006, 3:50 AM PDT for Inyo County, California; Esmeralda County, Nye County, Nevada. It took effect at Oct 25, 2006, 8:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2006, 3:50 AM PDT (10:50 UTC)
- In effect from
- Oct 25, 2006, 8:00 AM PDT
- Expired
- Oct 25, 2006, 4:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 251050 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 350 AM PDT WED OCT 25 2006 CAZ520-522-NVZ014-251700- /O.NEW.KVEF.WI.Y.0027.061025T1500Z-061025T2300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER 350 AM PDT WED OCT 25 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON. GUSTY NORTH WINDS GUSTING UP TO 45 MPH WILL DEVELOP ACROSS INYO COUNTY CALIFORNIA THIS MORNING...INCLUDING DEATH VALLEY NATIONAL PARK AND THE OWENS VALLEY...ALONG WITH NEARBY AREAS OF ESMERALDA AND NYE COUNTIES IN NEVADA. SUSTAINED SPEEDS OF 25 TO 35 MPH WILL BE COMMON BY MID MORNING AS A COLD FRONT SWEEPS DOWN THROUGH THE REGION. AREAS OF BLOWING DUST WITH REDUCED VISIBILITY WILL ALSO BE POSSIBLE BEFORE THE WIND SPEEDS BEGIN TO DIMINISH LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ036-NVZ021-251700- /O.CON.KVEF.LW.Y.0013.061025T1700Z-061026T0300Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 350 AM PDT WED OCT 25 2006 /350 AM MST WED OCT 25 2006/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING. A COLD FRONT WILL SWEEP ACROSS SOUTHERN NEVADA TODAY. THIS FRONT IS EXPECTED TO MOVE ACROSS THE LAKE MEAD NATIONAL RECREATION AREA BETWEEN 10 AM AND 1 PM AND WILL BRING NORTH WINDS WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 35 MPH. THESE WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ JGA
2 follow-up statements
000 WWUS75 KVEF 251659 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PDT WED OCT 25 2006 CAZ520-522-NVZ014-252300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-061025T2300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER 959 AM PDT WED OCT 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. GUSTY NORTH WINDS GUSTING UP TO 45 MPH WILL DEVELOP ACROSS INYO COUNTY CALIFORNIA THIS MORNING...INCLUDING DEATH VALLEY NATIONAL PARK AND THE OWENS VALLEY...ALONG WITH NEARBY AREAS OF ESMERALDA AND NYE COUNTIES IN NEVADA. SUSTAINED SPEEDS OF 25 TO 35 MPH WILL BE COMMON AS A COLD FRONT SWEEPS DOWN THROUGH THE REGION. AREAS OF BLOWING DUST WITH REDUCED VISIBILITY WILL ALSO BE POSSIBLE BEFORE THE WIND SPEEDS BEGIN TO DIMINISH LATE IN THE AFTERNOON. BY 10 AM A FEW LOCATIONS IN THE OWENS VALLEY HAVE REPORTED GUSTS IN THE 35 TO 40 MPH RANGE. WINDS WERE ALSO INCREASING IN NYE COUNTY THIS MORNING AND ARE APPROACHING ADVISORY LEVEL AT 10 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ036-NVZ021-260100- /O.CON.KVEF.LW.Y.0013.061025T1700Z-061026T0300Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 959 AM PDT WED OCT 25 2006 /959 AM MST WED OCT 25 2006/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING. A COLD FRONT WILL SWEEP ACROSS SOUTHERN NEVADA TODAY. THIS FRONT IS EXPECTED TO MOVE ACROSS THE LAKE MEAD NATIONAL RECREATION AREA BETWEEN 12 AM AND 1 PM AND WILL BRING NORTH WINDS WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 35 MPH. THESE WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 252248 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 348 PM PDT WED OCT 25 2006 CAZ520-522-NVZ014-260000- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-061025T2300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER 348 PM PDT WED OCT 25 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON... THE WIND ADVISORY F0R INYO...CENTRAL NYE...AND ESMERALDA COUNTIES WILL EXPIRE AT 4 PM PDT THIS AFTERNOON. WIND SPEEDS HAVE BEEN DECREASING AND ARE EXPECTED TO BE BELOW ADVISORY LEVELS AFTER 4 PM. SEVERAL LOCATIONS IN THE OWENS VALLEY RECORDED WIND GUSTS IN THE 45 TO 50 MPH RANGE. IN CENTRAL NYE COUNTY WIND GUSTS IN THE 40 TO 45 MPH RANGE WERE COMMON. $$ AZZ036-NVZ021-260300- /O.CON.KVEF.LW.Y.0013.000000T0000Z-061026T0300Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 348 PM PDT WED OCT 25 2006 /348 PM MST WED OCT 25 2006/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING. A COLD FRONT WILL SWEEP ACROSS SOUTHERN NEVADA TODAY. THIS FRONT IS EXPECTED TO MOVE ACROSS THE LAKE MEAD NATIONAL RECREATION AREA BETWEEN 12 AM AND 1 PM AND WILL BRING NORTH WINDS WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 35 MPH. THESE WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 24, 7:44 PM PDT, 8 hours 6 minutes earlier.
Area forecast discussion, Oct 24, 7:44 PM PDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 744 PM PDT TUE OCT 24 2006 .SYNOPSIS...DRY NORTHWEST FLOW ALOFT TO MOVE OVER THE AREA TONIGHT RESULTING IN LOCALLY BREEZY CONDITIONS WEDNESDAY AND THURSDAY WITH BELOW NORMAL TEMPERATURES. && .UPDATE...SATELLITE SHOWS UPPER LOW CONTINUING TO TREK EAST OVER NORTHERN MOHAVE COUNTY. WARM CONVEYOR BELT AND ASSOCIATED DEEP CLOUDS/PRECIP CHANCES HAVE EXITED OUR AREA. WRAPAROUND CLOUDS OVER LINCOLN...CLARK...AND MOHAVE COUNTIES ARE THINNING OUT AS LARGE SCALE DESCENT TAKES OVER. NEXT NORTHERN STREAM DISTURBANCE KICKING FEW CIRRUS AND MOUNTAIN INDUCED ALTOCUMULUS OVER THE FAR NORTHWEST CWFA...WITH CLEAR SKIES IN BETWEEN THE TWO SYSTEMS. WILL UPDATE ZONE PACKAGE SHORTLY FOR CURRENT TRENDS...WITH NO CHANGES ANTICIPATED BEYOND THE FIRST PERIOD. && .PREV DISCUSSION... 320 PM PDT TUE OCT 24 2006 .SHORT TERM...UPPER LOW SHIFTING EAST THIS AFTERNOON WITH EXPECTED DRYING TAKING PLACE OVER THE SOUTHEAST PORTION OF THE CWA. MAIN PRECIPITATION BAND WHICH HAS BEEN OVER MOHAVE COUNTY DURING THE DAY RAPIDLY PUSHING EAST WITH ONLY SCATTERED SHOWERS/ISOLATED THUNDERSTORMS EXPECTED THIS EVENING BEFORE NORTHWEST FLOW ALOFT ASSOCIATED WITH PACNW SHORTWAVE KICKS IN AND DRIES AREA OUT BY WEDNESDAY. COLD FRONT ASSOCIATED WITH NORTHERN SHORT WAVE TO PUSH INTO THE NORTHERN PORTION OF THE CWA AROUND 12Z AND EXPECTED ACROSS THE KLAS VALLEY AROUND 18Z WEDNESDAY. INCREASED SURFACE PRESSURE/ THERMAL GRADIENTS TO KICK WINDS INTO THE BREEZY/WINDY CATEGORY MOST AREAS AS FRONT PASSES. ALTHOUGH LOCALIZED WIND GUSTS MAY REACH ADVISORY CRITERIA...OVERALL WIND SPEEDS SHOULD STAY BELOW CRITERIA ON WEDNESDAY. EXCEPTION BEING THE LAKE MEAD NRA WHERE NORTH/SOUTH CHANNELS WILL LIKELY ENHANCE NORTH FLOW AND WILL ISSUE LAKE WIND ADVISORY FOR THIS AREA. EVE/MID SHIFTS HOWEVER WILL NEED TO WATCH GRADIENTS OVERNIGHT TO SEE IF BROADER ADVISORY IS NEEDED. BY 12Z THURSDAY FLOW ALOFT TO BECOME MORE NORTHERLY AS SHORT WAVE TROUGH PUSHING EAST OUT OF THE SOUTHERN ROCKIES AND SHORT WAVE RIDGE BEGINS TO BUILD OVER THE AREA FOR CONTINUED DRY CONDITIONS. ALTHOUGH NORTH WINDS WILL STILL BE SEEN ON THURSDAY ONLY AREA OF CONCERN WILL BE THE COLORADO RIVER VALLEY AND WILL KEEP BREEZY IN THE FORECAST. TEMPERATURES NEXT SEVERAL DAYS TO BE A CHALLENGE. CLOUDS/SHOWERS OVER THE SOUTHEAST TODAY DID NOT ALLOW FOR FULL HEATING POTENTIAL. THUS WITH COLD AIR ADVECTION EXPECTED ON WEDNESDAY...TEMPS WILL ACTUALLY WARM ACROSS THE SOUTHEAST DUE TO MORE SUN...WHILE COOLING OVER THE NORTH. FURTHER COOLING THEN EXPECTED ON THURSDAY AS THE COOL AIR ADVECTION CONTINUES...BEFORE WARMING INTO THE LONG TERM. .LONG TERM...NOT TOO MUCH CHANGE TO PREVIOUS FORECAST WITH DRY CONDITIONS EXPECTED FRIDAY THROUGH THE FIRST HALF OF NEXT WEEK. A BROAD AND FLAT RIDGE OVER THE WRN CONUS/ERN PAC ON FRIDAY WILL SLOWLY SLIDE EAST DURING THE PERIOD AS UPR LVL WINDS OUT OF THE NW SLOWLY BACK TO THE SW AS RIDGE MIGRATES...KEEPING US IN DRY FLOW. ON MONDAY A MINOR SHORTWAVE WILL MOVE ACROSS THE CWA...BUT EFFECTS WILL BE MINIMAL WITH NO MOISTURE TO WORK WITH. NOT MUCH CHANGE TO PREVIOUS NIGHTS TEMP GRIDS WITH MODELS STILL INDICATING WEAK NW FLOW DURING THE PERIOD. WHICH WILL HELP MITIGATE QUICK TEMPERATURE RECOVERY FRIDAY AND SATURDAY...BUT SHOULD BE BACK TO NORMAL BY THE END OF THE WEEKEND. ALL IN ALL THE DRY/BENIGN SOLUTION SEEMS MOST LIKELY...HOWEVER CONFIDENCE DROPS SIGNIFICANTLY BEYOND SUNDAY WITH LARGE MODEL SPREAD AND RUN TO RUN DIFFERENCES. .AVIATION...WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE PEACH SPRINGS CORRIDOR THROUGH THIS EVENING. TOMORROW...SKIES WILL MUCH MORE CLEAR...BUT SURFACE WINDS WILL BE STRONGER OUT OF THE N WITH SUSTAINED VALUES NEAR 20KTS WITH HIGHER GUSTS BY 20Z. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...LAKE WIND ADVISORY WEDNESDAY ZONE 21. .AZ...LAKE WIND ADVISORY WEDNESDAY ZONE 36. .CA...NONE. MORGAN/JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 6:16 AM PDT | Red Flag Warning | VEF | Inyo, Tulare | 12 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.